Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 2, 2013, 2:54 AM PST. It took effect at Jan 2, 2013, 10:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2013, 2:54 AM PST (10:54 UTC)
- In effect from
- Jan 2, 2013, 10:00 AM PST
- Expired
- Jan 2, 2013, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS75 KVEF 021054 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 254 AM PST WED JAN 2 2013 .NORTH WINDS ALONG THE COLORADO RIVER VALLEY TODAY WILL BE STRONGEST FROM KATHERINE LANDING TO LAUGHLIN AND BULLHEAD CITY WHERE GUSTS OVER 40 MPH ARE EXPECTED. AZZ036-NVZ021-021830- /O.NEW.KVEF.WI.Y.0001.130102T1800Z-130103T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 254 AM PST WED JAN 2 2013 /354 AM MST WED JAN 2 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WIND GUSTS WILL INCREASE THIS MORNING AND PEAK DURING THE AFTERNOON BEFORE DECREASING TO LESS THAN 40 MPH BY EARLY EVENING. * LOCATIONS: KATHERINE LANDING...LAUGHLIN...BULLHEAD CITY * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS NEAR KATHERINE LANDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION ON EAST-WEST ROADS DUE TO THE STRONG CROSS WINDS. IF YOU DO VENTURE OUT ONTO LAKE MOHAVE NEAR KATHERINE LANDING...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES. && $$ JA
2 follow-up statements
423 WWUS75 KVEF 021756 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 956 AM PST WED JAN 2 2013 .NORTH WINDS ALONG THE COLORADO RIVER VALLEY TODAY WILL BE STRONGEST FROM KATHERINE LANDING TO LAUGHLIN AND BULLHEAD CITY WHERE GUSTS OVER 40 MPH ARE EXPECTED. AZZ036-NVZ021-030200- /O.CON.KVEF.WI.Y.0001.130102T1800Z-130103T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 956 AM PST WED JAN 2 2013 /1056 AM MST WED JAN 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THROUGH THIS AFTERNOON BEFORE DECREASING TO LESS THAN 40 MPH BY EARLY EVENING. * LOCATIONS: KATHERINE LANDING...LAUGHLIN...BULLHEAD CITY * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS NEAR KATHERINE LANDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION ON EAST-WEST ORIENTED ROADS DUE TO THE STRONG CROSS WINDS. IF YOU DO VENTURE OUT ONTO LAKE MOHAVE NEAR KATHERINE LANDING...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES. && $$
456 WWUS75 KVEF 030131 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 531 PM PST WED JAN 2 2013 AZZ036-NVZ021-030245- /O.EXP.KVEF.WI.Y.0001.000000T0000Z-130103T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 531 PM PST WED JAN 2 2013 /631 PM MST WED JAN 2 2013/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING. NORTH WINDS WERE BEGINNING TO SUBSIDE EARLY THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:01 PM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 9:01 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 901 PM PST TUE JAN 1 2013 .SYNOPSIS...COOL AND DRY CONDITIONS WILL PERSIST THROUGH THURSDAY WITH PERIODS OF BRISK NORTH WINDS ALONG THE COLORADO RIVER VALLEY. A TRANQUIL WEATHER PATTERN GOING INTO THE WEEKEND WILL ALLOW TEMPERATURES TO SLOWLY CLIMB BACK TO NORMAL. && .UPDATE...CLOUDINESS OVER SOUTHERN CALIFORNIA CONTINUING TO DECREASE AND MOVE SOUTH ALONG WITH UPPER LOW THIS EVENING. MINOR ADJUSTMENT MADE TO SKY GRIDS FOR THE MORONGO VALLEY AREA THE REST OF TONIGHT. ELSEWHERE...ANOTHER COLD NIGHT IN STORE UNDER CLEAR SKIES. NORTH WINDS HAVE SUBSIDED SOME AROUND BULLHEAD CITY THIS EVENING. HIRES MODELS AND MOS GUIDANCE INDICATE IT WILL BE LOCALLY WINDY IN THE LOWER COLORADO RIVER VALLEY TOMORROW WITH SUSTAINED NORTH WINDS BETWEEN 20 AND 30 MPH POSSIBLE. && .PREV DISCUSSION... 247 PM PST TUE JAN 1 2013 .SHORT TERM...MOST OF THE FORECAST AREA HAD CLEAR SKIES THIS AFTERNOON. AN AREA OF CLOUDS ASSOCIATED WITH A CLOSED LOW MOVING SOUTH ALONG THE CALIFORNIA COAST WAS PERSISTING OVER MUCH OF SAN BERNARDINO COUNTY. AS THE LOW CONTINUES TO DROP SOUTH TO OFF OF NORTHERN BAJA...THESE CLOUDS WILL ALSO HEAD SOUTH OUT OF THE AREA LEAVING THE ENTIRE FORECAST AREA UNDER CLEAR SKIES OVERNIGHT. LOCALLY BREEZY CONDITIONS DEVELOPED DOWN THE COLORADO RIVER AS EXPECTED TODAY. THOSE WINDS WILL DECREASE SOME TONIGHT BUT PICK BACK UP AGAIN WEDNESDAY AS A NORTHERLY SURFACE GRADIENT PERSISTS AND WINDS ALOFT ALSO BECOME NORTHERLY. WIND SPEEDS MAY APPROACH ADVISORY CRITERIA VERY LOCALLY AROUND THE BULLHEAD CITY AIRPORT BUT OVERALL THE WINDS WILL BE BELOW CRITERIA ALONG THE COLORADO RIVER. OTHERWISE WEDNESDAY WILL BE ANOTHER SUNNY AND COOL DAY WITH TEMPERATURES 5 OR SO DEGREES BELOW NORMAL. NOT MUCH CHANGE FOR THURSDAY AND FRIDAY AS A RIDGE OF HIGH PRESSURE ALOFT REMAINS CENTERED OVER CALIFORNIA AND WESTERN NEVADA. COOL TEMPERATURES AND MOSTLY CLEAR SKIES CAN BE EXPECTED WITH LOCALLY BREEZY NORTH WINDS DOWN THE COLORADO RIVER. .LONG TERM...SATURDAY THROUGH TUESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER THE CWA ON SATURDAY BUT THEN BEGINS TO BREAK DOWN AS THE OPERATIONAL MODELS INDICATE THE NEXT SHORT WAVE APPROACHING THE NORTHERN CALIFORNIA COAST. ALTHOUGH THE 12Z MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH THE OVERALL TREND OF THE LONG RANGE... AGREEMENT IN THE DETAILS CONTINUE TO LACK. THE BROAD SCALE PATTERN SHOWS THAT THE NEXT SHORT WAVE IS EXPECTED TO FORM A CLOSED LOW NEAR OR OFF CENTRAL CALIFORNIA COAST BY 00Z MONDAY WHICH THEN DROPS SOUTH THROUGH 18Z MONDAY. HOWEVER THE POSITION OF THE LOW VARIES FROM JUST OFF NORTHERN BAJA PER THE GFS TO 300 MILES WEST OF THIS POSITION PER THE ECMWF. THIS LARGE DIFFERENCE IN LOW POSITION BECOMES WORSE THROUGH THE REMAINDER OF THE LONG TERM AS BY 00Z WEDNESDAY...THE GFS HAS THE CENTER OF THE LOW OVER NEW MEXICO AND THE ECMWF BARELY BRINGS THE LOW TO THE 18Z MONDAY GFS FORECAST POSITION...OR JUST OFF NORTHERN BAJA. BOTH MODELS HOWEVER...AND SIMILAR TO THE PREVIOUS SYSTEM THAT DROPPED SOUTH ALONG/OFF THE COAST...HAVE LIMITED IF ANY MOISTURE INDICATED THUS A RATHER DRY FORECAST FOR THE LONG TERM WHICH GOES ALONG WITH THE CURRENT LONG TERM FORECAST. THUS FEW CHANGES WERE MADE TO THE PREV FORECAST. THE 18Z GFS ADDS FURTHER CONFIDENCE TO THIS DRY SCENARIO AS IT IS LEANING MORE TOWARDS THE FURTHER OFFSHORE/ECMWF SOLUTION. UNDER THE RIDGE...SOUTHWEST FLOW ALOFT AS THE LOW DROPS SOUTH OFF THE COAST...TEMPERATURES WILL WARM TO NEAR OR SLIGHTLY ABOVE NORMAL BY SUNDAY WITH LITTLE CHANGE GOING INTO TUESDAY. WINDS SHOULD BE FAIRLY LIGHT...LEANING TOWARDS DIURNAL CONDITIONS. MEANWHILE VARIABLE HIGH LEVEL CLOUDS WILL LIKELY BE SEEN. && .AVIATION...FOR MCCARRAN...WINDS LESS THAN 7 KTS THROUGH THE WEDNESDAY...TRENDING FROM THE SOUTHWEST AT NIGHT AND THEN NORTHERLY WEDNESDAY AFTERNOON. FEW-SCT CLOUDS AOA 25K FT THROUGH 00Z THURSDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY NORTH WINDS LESS THAN 15 MPH THROUGH 12Z THURSDAY...EXCEPT FOR LATE MORNING/AFTERNOON WINDS GUSTING 25-35KT ALONG THE COLORADO RIVER VALLEY. THROUGH 06Z SCT-BKN CLOUDS NR 10K FEET WEST OF A KEED-KDAG LINE...OTHERWISE FEW-SCT CLOUDS AOA 25K FT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE PREV DISCUSSION...HARRISON/JENSEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 1, 3:37 AM PST, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 337 AM PST TUE JAN 1 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-020200- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 337 AM PST TUE JAN 1 2013 /437 AM MST TUE JAN 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Nevada, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.